MAUDE Adverse Event Report: HTL-STREFA S.A. DROPLET PEN NEEDLE

HTL-STREFA S.A. DROPLET PEN NEEDLE
Model Number 31G X 8MM
Medical Device Problem Codes Break (1069); Material Fragmentation (1261); Dull, Blunt (2407)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
In the submitted notification, patient experienced problems with skin penetration additionally one needle broke off in the skin.The needle was removed by the user.The patient reported miss dosing also.No medical intervention has been required due to the event.He did not suffer any additional health consequences.Customer confirmed he follows the ifu and rotates injection sites.However we did not receive detailed information about patient injection technique.Complained problem could be connected also with unappropriated technique of insulin delivery.In the instruction of use added to every product box is helpful information how to make injection in proper way : make the injection as directed by your healthcare professional, do not bend the needle.Inject slowly (approximately 10 seconds).Do not withdraw the needle immediately after injection.Do not change the direction of the pen needle while it remains in the body as this can result in bending or breaking of the needle.The literature review suggest that each broken needle should be located and removed quickly and carefully.Insulin doses are closely correlated with the patient's condition and glycaemic control.Whether the patient has received adequate doses of insulin can be assessed throughout the day during glucose measurements.Considering the above, the administration of insulin is not indifferent (glucose monitoring, pain) to the patient and cannot be overlooked.Concerns about the administration of a full or incomplete dose of insulin are monitored by patients on an ongoing basis, therefore the risk of serious health complications is low.Glycaemic control is the main measure of diabetic status assessment and is an important parameter of daily therapy.During evaluation of archival sample observed slight exceedance on the parameter "penetration force".We reasonably conclude that such small exceedance should be no noticeable by the user.This defect may be the reason on increasing pain feeling during injections.No defects that may have impact on broken needle and drug dose problems were found.Device history records (dhr) review did not reveal any nonconformities.Product involved in the incident has been not returned to htl-strefa s.A.For further evaluation.Htl-strefa s.A.Recommended to consult healthcare professional for assistance in choosing the appropriate injection technique.The needle was removed by patient themselves, without medical or surgical intervention.Patient did not report health deterioration due misdosing and broken needle.However, the complained problems can be considered as the product malfunction, because needles had failures in regards of meet the performance specifications which caused adverse device experiences for user.The final recommendation of hhe team is: to report the event in us.
 
Event or Problem Description
On 12/10/2025 (b)(6).Received a phone call complaint pen needles are failing to penetrate the skin.The pen needles will not penetrate the skin without excessive force.He described the pen needles as dull.A pen needle broke off into his skin, fortunately enough of the pen needle was sticking out and he was able to remove it with his fingers.He does not feel comfortable using the pen needles he has currently.He uses lantus solostar for his pen injections.He has used droplet pen needles for 2 or 3 years and confirmed he follows the ifu and rotates injection sites.He suffered mis dosing but was able to achieve his required dose using a monitoring device.He did not suffer any other health consequence and did not seek any medical attention.We are providing replacement samples, and we expect to receive replacement samples for investigation analysis.Sample under complaint has been not returned of further evaluation.
 
Event or Problem Description
On (b)(6) 2025 htl-strefa inc.Received a phone call complaint pen needles are failing to penetrate the skin.The pen needles will not penetrate the skin without excessive force.He described the pen needles as dull.A pen needle broke off into his skin, fortunately enough of the pen needle was sticking out and he was able to remove it with his fingers.He does not feel comfortable using the pen needles he has currently.He uses lantus solostar for his pen injections.He has used droplet pen needles for 2 or 3 years and confirmed he follows the ifu and rotates injection sites.He suffered mis dosing but was able to achieve his required dose using a monitoring device.He did not suffer any other health consequence and did not seek any medical attention.We are providing replacement samples, and we expect to receive replacement samples for investigation analysis.On 2026-02-05 sample under complaint has been returned for further evaluation.
 
Additional Manufacturer Narrative
In the submitted notification, patient experienced problems with skin penetration additionally one needle broke off in the skin.The needle was removed by the user.The patient reported miss dosing also.No medical intervention has been required due to the event.He did not suffer any additional health consequences.Customer confirmed he follows the ifu and rotates injection sites.However we did not receive detailed information about patient injection technique.Complained problem could be connected also with unappropriated technique of insulin delivery.In the instruction of use added to every product box is helpful information how to make injection in proper way : make the injection as directed by your healthcare professional, do not bend the needle.Inject slowly (approximately 10 seconds).Do not withdraw the needle immediately after injection.Do not change the direction of the pen needle while it remains in the body as this can result in bending or breaking of the needle.The literature review suggest that each broken needle should be located and removed quickly and carefully.Insulin doses are closely correlated with the patient's condition and glycaemic control.Whether the patient has received adequate doses of insulin can be assessed throughout the day during glucose measurements.Considering the above, the administration of insulin is not indifferent (glucose monitoring, pain) to the patient and cannot be overlooked.Concerns about the administration of a full or incomplete dose of insulin are monitored by patients on an ongoing basis, therefore the risk of serious health complications is low.Glycaemic control is the main measure of diabetic status assessment and is an important parameter of daily therapy.During evaluation of archival and customers sample observed slight exceedance on the parameter "penetration force".We reasonably conclude that such small exceedance should be no noticeable by the user.This defect may be the reason on increasing pain feeling during injections.No defects that may have impact on broken needle and drug dose problems were found.Device history records (dhr) review did not reveal any nonconformities.Htl-strefa s.A.Recommended to consult healthcare professional for assistance in choosing the appropriate injection technique.The needle was removed by patient themselves, without medical or surgical intervention.Patient did not report health deterioration due misdosing and broken needle.However, the complained problems can be considered as the product malfunction, because needles had failures in regards of meet the performance specifications which caused adverse device experiences for user.

Brand Name
DROPLET PEN NEEDLE
Common Device Name
PEN NEEDLE
Manufacturer (Section D)
HTL-STREFA S.A.
adamowek 7
ozorkow, 95-03 5
PL  95-035
Manufacturer (Section G)
HTL-STREFA S.A.
adamowek 7
ozorkow, 95-03 5
PL   95-035
Manufacturer Contact
justyna zemigala
adamowek 7
ozorkow, 95-03-5
PL   95-035
MDR Report Key23816091
Report Number9613304-2025-00015
Device Sequence Number10098722
Product Code FMI
UDI-Device Identifier00857273002237
UDI-Public(01)00857273002237(17)300101(10)F59B3
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
171982
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number31G X 8MM
Device Catalogue Number9209
Device Lot NumberF59B3
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/10/2025
Supplement Date Received by Manufacturer12/10/2025
Initial Report FDA Received Date12/16/2025
Supplement Report FDA Received Date02/17/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/23/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexMale